Get access
Advertisement

The danger of ‘yellow dyes’ (tartrazine) to allergic subjects

Authors

  • I. NEUMAN,

    Corresponding author
    1. Pediatric Allergy Unit, Pediatric Department and Laboratory, and Clinical Laboratories, Hasharon Hospital, Petah-Tiqva, Israel
      Dr I. Neuman, Pediatric Allergy Unit, Hasharon Hospital, Petah-Tiqva, Israel.
    Search for more papers by this author
  • R. ELIAN,

    1. Pediatric Allergy Unit, Pediatric Department and Laboratory, and Clinical Laboratories, Hasharon Hospital, Petah-Tiqva, Israel
    Search for more papers by this author
  • H. NAHUM,

    1. Pediatric Allergy Unit, Pediatric Department and Laboratory, and Clinical Laboratories, Hasharon Hospital, Petah-Tiqva, Israel
    Search for more papers by this author
  • P. SHAKED,

    1. Pediatric Allergy Unit, Pediatric Department and Laboratory, and Clinical Laboratories, Hasharon Hospital, Petah-Tiqva, Israel
    Search for more papers by this author
  • D. CRETER

    1. Pediatric Allergy Unit, Pediatric Department and Laboratory, and Clinical Laboratories, Hasharon Hospital, Petah-Tiqva, Israel
    Search for more papers by this author

Dr I. Neuman, Pediatric Allergy Unit, Hasharon Hospital, Petah-Tiqva, Israel.

Summary

Oral administration of 50 mg tartrazine to 122 patients with a variety of allergic disorders caused the following reactions: general weakness, heatwaves, palpitations, blurred vision, rhinorrhoea, feeling of suffocation, pruritus and urticaria.

There was activation of the fibrinolytic pathway as shown by reduction of plas-minogen with high pre-kallikrein and low kallikrein values. Reduction in complement activity (CH50) was seen in three out of sixteen reactions.

Get access to the full text of this article

Ancillary